Florida, 2007Damaging Wind in Florida, August 23, 2007
August 23, 2007 · NWS TAE · 1 event in 1 county or zone
Several reports of downed trees and power lines in Washington County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several reports of downed trees and power lines in Washington County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 23, 2:39 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 23, 2:39 AM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 AM EDT THU AUG 23 2007
.SYNOPSIS...
THIS WAS ONE OF THOSE NIGHTS THAT NO ONE SAW COMING. AN MCS
DEVELOPED LATE WEDNESDAY EVENING AND PROPAGATED SOUTHWARD ACROSS
SOUTH CENTRAL AND SOUTHWEST GEORGIA...PRODUCING A TREMENDOUS
AMOUNT OF LIGHTNING...VERY HEAVY RAIN...AND SEVERAL STRONG WIND
GUSTS. NONE OF THE MODELS INITIALIZED THIS SYSTEM AND WE ARE STILL
NOT SURE HOW IT WAS TRIGGERED AND WHY IT HAS MAINTAINED ITSELF FOR
SO LONG DURING THE NIGHTTIME HOURS. THE 03 UTC REGIONAL SURFACE
ANALYSIS SHOWS A WEAK TROUGH ALONG THE PIEDMONT AND CENTRAL GA
WHERE THE MCS INITIATED...SO PERHAPS THAT FEATURE PLAYED A ROLE IN
ITS DEVELOPMENT. VAPOR IMAGERY AND UPPER AIR DATA SHOWS A RIDGE
OVER THE EASTERN CONUS. AS PREDICTED BY THE NUMERICAL GUIDANCE
YESTERDAY...THE VERY DRY MID TO UPPER TROPOSPHERIC AIR OVER OUR
AREA HAS SHIFTED SOUTHWEST AND IS NOW OVER THE GULF.
&&
.SHORT TERM...
(TODAY THROUGH SATURDAY) WE EXPECT THE MCS SLOWLY DIMINISH BY
DAYBREAK (ALTHOUGH WE HAVE BEEN PREDICTING THAT FOR SEVERAL HOURS
NOW). THE CLOUD COVER FROM THIS SYSTEM WILL LIKELY HOLD
TEMPERATURES DOWN INITIALLY...BUT AS THE CLOUDS THIN OUT WE EXPECT
HIGH TEMPERATURES TO REACH THE UPPER 90S OVER OUR WESTERN ZONES
AND SLIGHTLY COOLER OVER OUR EASTERN ZONES AS THE MID TO UPPER
LEVEL HIGH SHIFTS WESTWARD AND DEEP LAYER MOISTURE INCREASES.
SCATTERED DEEP MOIST CONVECTION WILL DEVELOP THIS AFTERNOON AS THE
FL PANHANDLE AND BIG BEND SEA BREEZES INTERACT WITH THE OPPOSING
1000-700 MB MEAN WIND. THE 18 UTC WRF PREDICTS AN ACTIVE DAY OVER
THE FL PANHANDLE AND BIG BEND BUT IS RATHER DRY ELSEWHERE. WE
THINK THERE WILL BE SCATTERED STORMS IN GA AND AL AS WELL GIVEN
WEAK SURFACE CONVERGENCE (ASSOCIATED WITH THE TROUGH TO THE NORTH)
AND OUTFLOW BOUNDARIES FROM THE CURRENT MCS. BARRING ANOTHER
UNEXPECTED MCS TONIGHT...OUR WEATHER PATTERN SHOULD BE TYPICAL OF
LATE SUMMER FRIDAY AND SATURDAY AS SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS DEVELOP IN THE HEAT OF THE DAY. TEMPERATURES WILL
RETURN TO NEAR NORMAL AS WELL.
.LONG TERM...
(SUNDAY THROUGH THURSDAY) THE LATEST GFS AND ECMWF MAINTAIN AT
LEAST SOME DEEP LAYER RIDGING OVER THE SOUTHEAST THROUGH THE
PERIOD. NEAR NORMAL TEMPERATURES AND POPS ARE EXPECTED.
&&
.AVIATION...
WILL INCLUDE TEMPO GROUPS FOR LOWERED VSBYS/CIGS IN TSTMS AT
KABY...KVLD...AND KTLH THRU 10Z. AFTERNOON TSRA COVERAGE WILL BE
SLIGHTLY HIGHER THAN WHAT WEVE SEEN THE PAST FEW DAYS...WITH BEST
CHANCES OVER GA AND THE FL BIG BEND. INCLUDED VCNTY TSRA AT
KABY...KVLD AND KTLH WITH BKN050CB...AND SCT050CB FOR KDHN AND
KPFN.
&&
.MARINE...
LOW WINDS AND SEAS WILL CONTINUE.
&&
.FIRE WEATHER...
NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 94 75 92 72 93 / 40 30 40 30 30
PANAMA CITY 93 77 92 76 92 / 40 30 40 30 30
DOTHAN 99 76 93 73 93 / 40 30 30 20 30
ALBANY 98 75 94 73 94 / 40 30 40 20 30
VALDOSTA 95 73 91 71 92 / 40 30 50 30 30
CROSS CITY 94 73 91 72 92 / 40 30 50 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&
AVIATION...JAMSKI
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Aug 23, 3:33 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 AM EDT THU AUG 23 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-240945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
533 AM EDT THU AUG 23 2007 /433 AM CDT THU AUG 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED SOUTH OVER SOUTH
CENTRAL AND SOUTHWEST GEORGIA EARLY THIS MORNING...BUT HAS BEGUN
TO DISSIPATE AS OF 530 AM EDT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP TODAY...ESPECIALLY THIS AFTERNOON. WHILE WIDESPREAD SEVERE
WEATHER OR FLOODING IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY
PRODUCE STRONG WIND GUSTS...TORRENTIAL RAIN...AND FREQUENT
LIGHTNING. HIGH TEMPERATURES WILL REACH THE UPPER 90S OVER SOME
PARTS OF THE AREA THIS AFTERNOON...WITH HEAT INDEX VALUES RISING
TO 100 TO 105. CARE SHOULD BE TAKEN TO AVOID HEAT RELATED ILLNESS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MORE TYPICAL SUMMERTIME WEATHER IS EXPECTED THROUGH THIS
PERIOD...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. ALTHOUGH IT WILL BE WARM AND HUMID...TEMPERATURES WILL
BE NEAR NORMAL FOR THIS TIME OF YEAR. WIDESPREAD SEVERE STORMS ARE
NOT LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
In the hours before
Local storm report, Aug 23, 3:47 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
547 AM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 5 S MOULTRIE 31.11N 83.79W
08/23/2007 COLQUITT GA COUNTY OFFICIAL
SEVERAL TREES DOWN SOUTHERN PART OF COUNTY.
&&
FOURNIERSpecial weather statement, Aug 23, 4:06 AM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 AM EDT THU AUG 23 2007
GAZ124>127-231100-
DOUGHERTY-LEE-TERRELL-WORTH-
606 AM EDT THU AUG 23 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY...LEE...
TERRELL AND WORTH COUNTIES...
* UNTIL 700 AM EDT
AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF STRONG THUNDERSTORMS ABOUT 12 MILES SOUTHWEST OF
CORDELE...MOVING SOUTHWEST AT 25 MPH.
THESE STORMS WILL BE NEAR...
LEESBURG BY 650 AM EDT.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
FREQUENT LIGHTNING...AND VERY HEAVY RAIN CAPABLE OF CAUSING FLOODING
OF POOR DRAINAGE AREAS.
9-FOURNIER
Special weather statement, Aug 23, 5:12 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
712 AM EDT THU AUG 23 2007
ALZ069-FLZ011-013-016-GAZ121-123-142>146-155>158-231215-
BAKER-CALHOUN-CLAY-COLQUITT-DECATUR-EARLY-GADSDEN-GRADY-HOUSTON-
JACKSON-MILLER-MITCHELL-SEMINOLE-THOMAS-
712 AM EDT THU AUG 23 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...CLAY...
COLQUITT...DECATUR...EARLY...GADSDEN...GRADY...HOUSTON...JACKSON...
MILLER...MITCHELL...SEMINOLE AND THOMAS COUNTIES...
* UNTIL 815 AM EDT(715 AM CDT)
AT 706 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDISON TO 12 MILES
EAST OF COLQUITT TO 7 MILES WEST OF MOULTRIE...OR ALONG A LINE
EXTENDING FROM 10 MILES WEST OF MORGAN TO 12 MILES EAST OF COLQUITT
TO 7 MILES WEST OF MOULTRIE...MOVING SOUTHWEST AT 40 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE
SOUTHWEST ACROSS SOUTHWEST GEORGIA AND INTO NORTH FLORIDA.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
11-GOREE
Special weather statement, Aug 23, 6:17 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 AM EDT THU AUG 23 2007
ALZ065-066-068-069-FLZ007-009>011-013-016-026-GAZ142-143-155-156-
231315-
CALHOUN-COFFEE-DALE-DECATUR-EARLY-GADSDEN-GENEVA-HOLMES-HOUSTON-
INLAND WALTON-JACKSON-LIBERTY-MILLER-SEMINOLE-WASHINGTON-
717 AM CDT THU AUG 23 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...COFFEE...DALE...
DECATUR...EARLY...GADSDEN...GENEVA...HOLMES...HOUSTON...JACKSON...
LIBERTY...MILLER...SEMINOLE...WALTON AND WASHINGTON COUNTIES...
* UNTIL 815 AM CDT(915 AM EDT)
AT 712 AM CDT(812 AM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT
RUCKER TO 6 MILES EAST OF BAINBRIDGE...MOVING SOUTHWEST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY MOVE
ACROSS BAINBRIDGE...DONALSONVILLE...DOTHAN...AND GENEVA AND FURTHER
SOUTH INTO NORTH FLORIDA BETWEEN QUINCY...MARIANNA...AND CHIPLEY.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND WILL
ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
Special weather statement, Aug 23, 6:23 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 AM EDT THU AUG 23 2007
GAZ124-126-231330-
LEE-TERRELL-
823 AM EDT THU AUG 23 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND EASTERN
TERRELL COUNTIES IN SOUTH CENTRAL GEORGIA...
* UNTIL 930 AM EDT
AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF SMITHVILLE...OR 11 MILES
NORTHEAST OF LEESBURG...MOVING SOUTHWEST AT 20 MPH.
THIS STORM WILL BE NEAR...
LEESBURG BY 845 AM EDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 23, 7:12 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 AM EDT THU AUG 23 2007
ALZ068-069-FLZ007>013-GAZ155-231415-
BAY-CALHOUN-COASTAL WALTON-GENEVA-HOLMES-HOUSTON-INLAND
WALTON-JACKSON-SEMINOLE-WASHINGTON-
812 AM CDT THU AUG 23 2007
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...GENEVA...
HOLMES...HOUSTON...JACKSON...SEMINOLE...WALTON AND WASHINGTON
COUNTIES...
* UNTIL 915 AM CDT (1015 AM EDT)
AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARTFORD TO 9 MILES
NORTHWEST OF CHATTAHOOCHEE...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTH OF DALEVILLE TO 17 MILES EAST OF MARIANNA...MOVING SOUTHWEST AT
20 MPH. A GUST FRONT WAS LOCATED ABOUT 10 MILES AHEAD OF THESE
STORMS...ALONG A LINE FROM 10 MILES NORTHEAST OF BONIFAY TO 10 MILES
SOUTH OF MARIANNA...MOVING SOUTHWEST AT 25 MPH.
THESE STORMS WILL BE NEAR...
HARTFORD BY 820 AM CDT.
MARIANNA BY 845 AM CDT.
5 MILES SOUTHEAST OF GENEVA BY 855 AM CDT.
BONIFAY BY 915 AM CDT.
THE GUST FRONT AND THE STORMS WILL BOTH BE CAPABLE OF PRODUCING
WINDS UP TO 40 MPH.
THE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Washington
- When
- August 23, 8:00 AM CST to 8:15 AM CST
- Where
- Washington County, 10 mi NE of Vernon to 10 mi SW of Vernon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.732, -85.601
Several trees and power lines were down throughout much of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53691.